Alert archive / California / Frost Advisories in 2022
Frost Advisory 38, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at May 30, 2022, 10:41 PM PDT for Trinity County, California. It took effect at May 31, 2022, 4:00 AM PDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2022, 10:41 PM PDT (05:41 UTC)
- In effect from
- May 31, 2022, 4:00 AM PDT
- Expired
- May 31, 2022, 8:00 AM PDT
- In force
- 4 hr
- Issued by
- NWS Eureka, CA
County Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 101 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 5.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1847 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
556 WWUS76 KEKA 310541 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1041 PM PDT Mon May 30 2022 CAZ107-108-311345- /O.NEW.KEKA.FR.Y.0038.220531T1100Z-220531T1500Z/ Northern Trinity-Southern Trinity- 1041 PM PDT Mon May 30 2022 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM PDT TUESDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Northern Trinity and Southern Trinity Counties. * WHEN...From 4 AM to 8 AM PDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...The coldest valleys such as the Hayfork Valley and Weaverville Valley may see local areas of frost in the cold spots. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
2 follow-up statements
806 WWUS76 KEKA 311117 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 417 AM PDT Tue May 31 2022 CAZ107-108-311500- /O.CON.KEKA.FR.Y.0038.000000T0000Z-220531T1500Z/ Northern Trinity-Southern Trinity- 417 AM PDT Tue May 31 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Southern Trinity and Northern Trinity Counties. * WHEN...Until 8 AM PDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
413 WWUS76 KEKA 311445 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 745 AM PDT Tue May 31 2022 CAZ107-108-311545- /O.EXP.KEKA.FR.Y.0038.000000T0000Z-220531T1500Z/ Northern Trinity-Southern Trinity- 745 AM PDT Tue May 31 2022 ...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at May 30, 2:47 PM PDT, 7 hours 54 minutes earlier.
Area forecast discussion, May 30, 2:47 PM PDT, 7 hours 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
247 PM PDT Mon May 30 2022
.SYNOPSIS...Temperatures across interior portions of northwest
California will experience a warming trend through midweek.
Cooler weather is then expected during the second half of the
week. In addition, widespread beneficial rainfall will be likely
this weekend.
&&
.DISCUSSION...Northwest flow aloft was occurring across the EKA
CWA this afternoon in response to a large trough over the
Intermountain West/Great Plains, and an upstream ridge over the
NERN PAC. Resultant large-scale subsidence was promoting abundant
sunshine both at the coast and across interior portions of NWRN
CA. Clear skies will prevail across most areas tonight, with the
exception of patchy stratus occurring along the north slopes of
the King Range and Humboldt Bay Foothills. And despite the
expected clear skies across the interior, ensemble forecast
guidance indicates a generally low probability will exist for
widespread frost...thus no advisories have been issued.
The previously mentioned upper-level ridge is forecast to advance
eastward across the West Coast during the next 24-48 hours. Deep-
layer warming and afternoon insolation at the surface will favor a
warming trend across many interior valleys, with highs peaking in
the 70s to mid 80s on Wednesday. Upper heights then begin to fall
starting Thursday which will yield the onset of a cooling trend.
In addition, multi-model guidance shows destabilization occurring
across the Klamath Mountains Thursday afternoon that is
suggestive of very low-end thunderstorm development potential.
The latest forecast package is dry at this time, but thunderstorm
potential will need to be monitored for areas such as NERN Trinity
County during future forecast updates.
Otherwise, model guidance shows a fairly strong upper impulse
ejecting eastward across the region Saturday/Sunday. Widespread
beneficial rainfall appears probable with the upper wave, with the
heaviest rainfall totals forecast to occur Saturday night.
Garner
&&
.AVIATION...VFR conditions prevail at all TAF terminals this
afternoon, with visibility reduced to 6 SM in haze at KCEC due to
sea spray. Breezy northerly winds at 10-20 kt, accompanied by
occasional gusty winds around 25 kt at KACV and KUKI, and up to
35 kt at KCEC will continue through this evening. Winds are
forecast to ease tonight, and become E-NE across the interior.
Some low clouds are expected to develop around Humboldt Bay later
this evening and bring some MVFR ceiling to KACV. Otherwise, E-NE
winds will help to clear out clouds over KACV late tonight and
into early Tuesday morning.
&&
.MARINE...Brisk northerly winds have developed across the coastal
waters this afternoon as high pressure offshore and a thermal
trough over the interior tighten the pressure gradient. Winds will
peak late this afternoon into the early evening, with gusts
reaching or exceeding 35 kt across the southern waters. A Gale
Warning is in place for the southern waters through 9PM PDT.
Locally stronger winds will be likely around Pt St George, where
northerlies briefly gust up to around 35 kt. However, the
coverage will be insufficient to warrant a gale warning. Northerly
winds slowly diminish late tonight through Tuesday, but will
remain stronger south of Cape Mendocino. Those winds will generate
steep short period seas around 8 to 11 feet this evening. These
short period northerly seas will slowly subside through mid-week.
&&
.FIRE WEATHER...Mild surface temperatures and moderately deep
mixing heights were aiding in north winds gusting to 20 mph this
afternoon across far eastern Lake County. Those winds combined
with min RH values in the teens were yielding locally elevated
fire weather conditions. Gusts from 20 to 30 mph will remain
possible across exposed ridges tonight in Lake County, which will
promote a continuation of locally elevated fire weather
conditions. Winds will then weaken Tuesday afternoon into
Wednesday, but temperatures will remain warm (70s to mid 80s), RH
values will be low (teens and 20s) and mixing heights will be
moderately deep (around 7000 feet MSL).
Garner
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 3 AM PDT Tuesday for PZZ450.
Small Craft Advisory until 3 AM PDT Wednesday for PZZ470.
Gale Warning until 9 PM PDT this evening for PZZ455-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, May 30, 8:25 AM PDT, 14 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 825 AM PDT Mon May 30 2022 CAZ101>115-311530- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 825 AM PDT Mon May 30 2022 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in California, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.